- Open Access
Existence and growth of meromorphic solutions of some nonlinear q-difference equations
© Zheng and Tu; licensee Springer. 2013
- Received: 3 August 2012
- Accepted: 13 January 2013
- Published: 11 February 2013
In this paper, we investigate the existence of transcendental meromorphic solutions of order zero of some nonlinear q-difference equations and some more general equations. We also give some estimates on the growth of transcendental meromorphic solutions of these equations. Some examples are given to illustrate the sharpness of some of our results.
- q-difference equation
- differential-q-difference equation
- meromorphic solution
- order zero
In this paper, a meromorphic function means being meromorphic in the whole complex plane. We also assume that the readers are familiar with the usual notations of Nevanlinna theory (see, e.g., [1–3]). Especially, we use notations and for the order and the lower order of a meromorphic function f. We also denote by any quantity satisfying for all r outside of a possible exceptional set of finite logarithmic measure. Moreover, the standard definitions of logarithmic measure and logarithmic density can be found in .
In last two decades, there has been a renewed interest in the complex analytic properties of complex differences and meromorphic solutions of complex difference equations owing to the introduction of Nevanlinna theory in this field. And the study of complex q-differences and q-difference equations is an important component of the study of complex differences and difference equations.
Recently, a number of papers (including [8–23]) focus on complex differences and complex q-differences. These papers also investigate the existence and the growth of meromorphic solutions of complex difference equations and complex q-difference equations.
In particular, Yang-Laine  pointed out some similarities between results on the existence and uniqueness of finite order entire solutions of the nonlinear differential equations and differential-difference equations. They obtained the following results.
has no transcendental entire solutions of finite order.
possesses at most one admissible transcendental entire solution of finite order such that all coefficients of are small functions of f. If such a solution f exists, then f is of the same order as h.
Some generalizations of Theorems A and B can be found in Peng-Chen , and we omit those results here.
In this paper, we consider a similar problem on the existence and the growth of transcendental meromorphic solutions of complex q-difference equations (resp. differential-q-difference equations) instead of complex difference equation (1.2) (resp. differential-difference equation (1.3)). And the involved equations are more general than (1.1). Moreover, the fact that all meromorphic solutions of the Riccati q-difference equation and linear q-difference equation, both with rational coefficients, are of order zero, shows that it is of great importance to investigate meromorphic solutions of order zero of q-difference equations.
- (i)If , then the nonlinear q-difference equation(1.4)
If , then nonlinear q-difference equation (1.4) has no transcendental entire solutions of order zero.
where , and . The above two examples show that the estimates on the growth of meromorphic solutions of equations (1.4) and (1.5) are sharp.
In particular, if each monomial of is of the same degree, then we call a homogeneous differential-q-difference polynomial in f.
has no transcendental entire solutions of order zero.
Corollary 1.2 Let be an integer, (≢0) be a linear differential-q-difference polynomial in f, with all meromorphic coefficients of growth , and be a rational function. Then differential-q-difference equation (1.6) has no transcendental entire solutions of order zero.
has no transcendental entire solutions of order zero. Furthermore, if , then nonlinear q-difference equation (1.7) has no transcendental meromorphic solutions of order zero, and any transcendental meromorphic solution f of positive order of (1.7) satisfies .
Remark 1.4 The results concerning the existence of meromorphic solutions of order zero in Theorem 1.1(i) and Corollary 1.1 are not only special cases of Theorem 1.2 and Corollary 1.2 respectively, but also more precise.
Remark 1.5 Clearly, equations (1.4)-(1.7) can have rational solutions.
Lemma 2.1 (See )
on a set of lower logarithmic density 1.
The following two lemmas can be seen as special cases of [, Theorem 3]. In fact, the present versions we give here are more precise than the original one. To facilitate the readers, we give the corresponding proofs here.
where K (>0) is a constant. Thus, the lower order of f satisfies .
where (>0) is a constant. Thus, we get . □
where K (>0) is a constant. Thus, the lower order of f satisfies .
Proof Note that (2.3) holds for both (2.1) and (2.8), then the proof of Lemma 2.3 is similar to that of Lemma 2.2. □
Lemma 2.4 (See )
on a set of logarithmic density 1.
Lemma 2.5 (See )
3.1 Proof of Theorem 1.1
- (i)Suppose that is a transcendental meromorphic solution of order zero of (1.4). It follows by (1.4) and Lemma 2.1 that(3.1)
on a set of lower logarithmic density 1. It is clear that (3.1) is a contradiction since . Thus, (1.4) has no transcendental meromorphic solutions of order zero if .
- (ii)Suppose that is a transcendental entire solution of order zero of (1.4). By (3.2) and Lemmas 2.1, 2.4, we have(3.3)
on a set of logarithmic density 1. It is clear that (3.3) is a contradiction since . Thus, (1.4) has no transcendental meromorphic solutions of order zero if .
3.2 Proof of Corollary 1.1
4.1 Proof of Theorem 1.2
on a set of logarithmic density 1. It is clear that (4.2) is a contradiction since . Thus, (1.6) has no transcendental entire solution of order zero if .
4.2 Proof of Corollary 1.2
Since is a linear differential-q-difference polynomial in f, the degree of is . Thus, by , we immediately know by Theorem 1.2 that (1.6) has no transcendental entire solutions of order zero.
4.3 Proof of Corollary 1.3
The first part result of Corollary 1.3 is a special case of Corollary 1.2. The second part result of Corollary 1.3 can be proved similarly to Theorem 1.1(i) by replacing Lemma 2.2 with Lemma 2.3.
The authors thank the referees and the editors for their valuable comments to improve the readability of our paper. And this work was supported by the National Natural Science Foundation of China (11126145 and 11171119) and the Natural Science Foundation of Jiangxi Province in China (20114BAB211003 and 20122BAB211005).
- Hayman WK: Meromorphic Functions. Clarendon, Oxford; 1964.Google Scholar
- Laine I: Nevanlinna Theory and Complex Differential Equations. de Gruyter, Berlin; 1993.View ArticleGoogle Scholar
- Yang L: Value Distribution Theory and New Research. Beijing Press, Beijing; 1982. (in Chinese)Google Scholar
- Hayman WK: On the characteristic of functions meromorphic in the plane and of their integrals. Proc. Lond. Math. Soc. 1965, s3-14A(1):93-128. 10.1112/plms/s3-14A.1.93MathSciNetView ArticleGoogle Scholar
- Valiron G: Fonctions Analytiques. Press Univ. de France, Paris; 1954.Google Scholar
- Ritt J: Transcendental transcendency of certain functions of Poincaré. Math. Ann. 1925/26, 95(1):671-682.MathSciNetView ArticleGoogle Scholar
- Rubel L: Some research problems about algebraic differential equations. Trans. Am. Math. Soc. 1983, 280(1):43-52. 10.1090/S0002-9947-1983-0712248-1MathSciNetView ArticleGoogle Scholar
- Ablowitz MJ, Halburd RG, Herbst B: On the extension of the Painlevé property to difference equations. Nonlinearity 2000, 13(3):889-905. 10.1088/0951-7715/13/3/321MathSciNetView ArticleGoogle Scholar
- Barnett D, Halburd R, Korhonen R, Morgan W: Nevanlinna theory for the q -difference operator and meromorphic solutions of q -difference equations. Proc. R. Soc. Edinb. A 2007, 137(3):457-474.MathSciNetView ArticleGoogle Scholar
- Bergweiler W, Ishizaki K, Yanagihara N: Meromorphic solutions of some functional equations. Methods Appl. Anal. 1998, 5(3):248-259. (Correction: Methods Appl. Anal. 6(4), 617-618 (1999))MathSciNetGoogle Scholar
- Bergweiler W, Langley JK: Zeros of differences of meromorphic functions. Math. Proc. Camb. Philos. Soc. 2007, 142(1):133-147. 10.1017/S0305004106009777MathSciNetView ArticleGoogle Scholar
- Chen ZX, Shon KH: Value distribution of meromorphic solutions of certain difference Painlevé equations. J. Math. Anal. Appl. 2010, 364(2):556-566. 10.1016/j.jmaa.2009.10.021MathSciNetView ArticleGoogle Scholar
- Chiang YM, Feng SJ: On the growth of logarithmic differences, difference quotients and logarithmic derivatives of meromorphic functions. Trans. Am. Math. Soc. 2009, 361(7):3767-3791. 10.1090/S0002-9947-09-04663-7MathSciNetView ArticleGoogle Scholar
- Gundersen G, Heittokangas J, Laine I, Rieppo J, Yang DG: Meromorphic solutions of generalized Schröder equations. Aequ. Math. 2002, 63(1-2):110-135. 10.1007/s00010-002-8010-zMathSciNetView ArticleGoogle Scholar
- Halburd RG, Korhonen RJ: Difference analogue of the lemma on the logarithmic derivative with applications to difference equations. J. Math. Anal. Appl. 2006, 314(2):477-487. 10.1016/j.jmaa.2005.04.010MathSciNetView ArticleGoogle Scholar
- Halburd RG, Korhonen RJ: Finite-order meromorphic solutions and the discrete Painlevé equations. Proc. Lond. Math. Soc. 2007, 94(2):443-474.MathSciNetView ArticleGoogle Scholar
- Halburd RG, Korhonen RJ: Nevanlinna theory for the difference operator. Ann. Acad. Sci. Fenn., Math. 2006, 31(2):463-478.MathSciNetGoogle Scholar
- Ishizaki K: Hypertranscendency of meromorphic solutions of a linear functional equation. Aequ. Math. 1998, 56(3):271-283. 10.1007/s000100050062MathSciNetView ArticleGoogle Scholar
- Peng CW, Chen ZX: Property of meromorphic solutions of certain nonlinear differential and difference equations. J. South China Norm. Univ. 2012, 44(1):24-28. (in Chinese)MathSciNetGoogle Scholar
- Ramis JP: About the growth of entire functions solutions of linear algebraic q -difference equations. Ann. Fac. Sci. Toulouse 1992, 1(1):155-160.MathSciNetView ArticleGoogle Scholar
- Yang CC, Laine I: On analogies between nonlinear difference and differential equations. Proc. Jpn. Acad., Ser. A, Math. Sci. 2010, 86(1):10-14. 10.3792/pjaa.86.10MathSciNetView ArticleGoogle Scholar
- Zhang JL, Korhonen RJ:On the Nevanlinna characteristic of and its applications. J. Math. Anal. Appl. 2010, 369: 537-544. 10.1016/j.jmaa.2010.03.038MathSciNetView ArticleGoogle Scholar
- Zheng XM, Chen ZX: Some properties of meromorphic solutions of q -difference equations. J. Math. Anal. Appl. 2010, 361(2):472-480. 10.1016/j.jmaa.2009.07.009MathSciNetView ArticleGoogle Scholar
- Wittich H: Bemerkung zu einer Funktionalgleichungen von H. Poincaré. Arch. Math. 1950, 2: 90-95. (in German)View ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.